Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Weak compactness is equivalent to the fixed point property in $c_0$


Authors: P. N. Dowling, C. J. Lennard and B. Turett
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1659-1666
MSC (2000): Primary 47H10, 47H09, 46E30
Published electronically: January 29, 2004
MathSciNet review: 2051126
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A nonempty, closed, bounded, convex subset of $c_0$ has the fixed point property if and only if it is weakly compact.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H10, 47H09, 46E30

Retrieve articles in all journals with MSC (2000): 47H10, 47H09, 46E30


Additional Information

P. N. Dowling
Affiliation: Department of Mathematics and Statistics, Miami University, Oxford, Ohio 45056
Email: dowlinpn@muohio.edu

C. J. Lennard
Affiliation: Department of Mathematics, University of Pittsburgh, Pittsburgh, Pennsylvania 15260
Email: lennard@pitt.edu

B. Turett
Affiliation: Department of Mathematics and Statistics, Oakland University, Rochester, Michigan 48309
Email: turett@oakland.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07436-2
PII: S 0002-9939(04)07436-2
Received by editor(s): June 11, 2002
Published electronically: January 29, 2004
Additional Notes: The second author thanks Paddy Dowling and the Department of Mathematics and Statistics at Miami University for their hospitality during part of the preparation of this paper. He also acknowledges the financial support of Miami University
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2004 American Mathematical Society